while taking epilim in the last 8 month i have put on alot of fluid going up 6 dress sizes and even though i drink two liters of water a day my legs are swelling and my urine is dark yellow .where do i go from here .
Current medical status: i have frontal lobe damage from a sever accident when i was ten i had my face from cheek bones up replaced and badley fractured sckull . I was not suppose to suvive after aciident and life support was turned off after operation doctor said i was never walk or talk again i proved them wrong i walked talk and apart from seizurers went back to life. they said i would not live past 21 as the work they did was new and had a life span i am now 38 and after having no seizures for ten years they returned and i am on medicatiion .
Current medical treatment: after many medication changes that did not work they have me on 2500 mg of epilim and 500mg of keppra a day .
Increased amount of water in the body can be due to some pathological processes in the kidneys. An examination of the urine, as well as some laboratory tests like: blood urea nitrogen, creatinine, blood levels of sodium and potassium, glomerular filtration rate or creatinine clearance are recommended Ultrasound examination of the kidneys might be useful, too.
Another diagnose that can be suggested can be syndrome of inappropriate antidiuretic hormone. It is characterized by excessive release of antidiuretic hormone (ADH or vasopressin) from the posterior pituitary gland or another source. The result is hyponatremina, and sometimes fluid overload. Adequate laboratory and other examination should be preformed by endocrinologist.
Personal note: your life and health is a great example that people should never give up. I really admire you.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Epilepsy , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.